MAUDE Adverse Event Report: ANGIODYNAMICS VENACURE NEVERTOUCH FIBER; ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS VENACURE NEVERTOUCH FIBER; ENDOVENOUS LASER TREATMENT FIBER
Catalog Number H787114030130
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on (b)(6) 2017: during an evlt procedure, the physician treated the patient's right gsv with no report of device malfunction or patient complications.The laser fiber was withdrawn in order to treat the patient's aagsv.The fiber was inserted into the patient and the physician tightened the luer lock as per normal procedure.Via ultrasound, it was noted the tip of the catheter was not extending from the tip of the sheath as per normal.The physician proceeded to continue with the procedure, and fired the laser fiber.Outside of the patient's body, the sheath was noted to be "smoking" and appeared to be melted.The physician removed the entire device from the patient.No energy had been applied to the patient's aagsv.It was reported the disposable device is available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of "clear plastic hub/locking mechanism on the fiber got stripped from the actual fiber" cannot be confirmed without the reported device being received.As a device evaluation was not performed, a definitive root cause for the reported complaint description cannot be determined.Per the manufacturing engineer for this device family, it is possible that while bonding the manufacturing operator placed too much force on the fiber once it is up against the stop, the fiber could bend away from the path of the plasma pen and thus adversely affect the resultant surface energy from the plasma treatment.As a result of this finding, a holding mechanism is being designed / built that will eliminate the need for an operator to hold the fiber against the stop during the plasma operation and ensure the fiber remains properly aligned with the plasma pen.The proposed holding mechanism has been made and the implementation of the corrective action is in process.A lot history records search revealed no quality related issues or manufacturing deficiencies at the time of manufacture.During the manufacturing process, the disposable fiber device receives a 100% inspection and an aql inspection in which the quality of the fiber strip is inspected.Prior to packaging, all components are inspected for damage.The instructions for use, which is supplied to the end user with this catalog number, contains the following statement "prior to and during use, avoid damaging the fiber by striking, stressing, or excessive bending.Do not coil the fiber tighter than a diameter of 20cm" and "pull the sheath back and lock it to the sheath-lok fitting." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint reference (b)(4).

Brand Name
VENACURE NEVERTOUCH FIBER
Common Device Name
ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key7067997
Report Number1319211-2017-00120
Device Sequence Number13478090
Product Code GEX
UDI-Device IdentifierH787114030130
UDI-PublicH787114030130
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K162914
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberH787114030130
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2017
Supplement Date Received by Manufacturer11/02/2017
Initial Report FDA Received Date11/29/2017
Supplement Report FDA Received Date01/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1